MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 132-32-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Aseptic loosening (4883)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported, the patient had an initial tha on (b)(6) 2015.The patient was revised on (b)(6) 2021 due to poly wear and massive osteolysis in the acetabulum and proximal femur.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, or any combination of these possibilities, which led to prosthesis wear.Correction: d1 and d4 (no device information available; previous device information was incorrect).
 
Additional Manufacturer Narrative
H3: investigation results - the most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors.The reported loosening may have been the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the acetabular screw.However, this cannot be confirmed because the devices were not returned for evaluation and images or radiographs were not provided.
 
Additional Manufacturer Narrative
H10.Additional/updated information ¿ a2, b1, b5, b6, d8, g4 510k, h7, h9.D10.No sn or cat#- exactech novation crown cup system 48mm novation crown cup.20mm screw.Size 9 novation element hip stem.32mm cobalt chrome femoral head with 13.5mm neck length.These devices are used for treatment not diagnosis.Pending investigation.There is no other information available.H11.Corrected information - d1/d2a/d2b, d4 catalog number/ expiration date/ serial number / unique identifier (udi) #, h4.F6 & f7 should be blank.
 
Event or Problem Description
Revision operative report of 8 apr 2021- patient was revised to competitor devices- dual mobility shell/ dual mobility liner/metal revision shell and exactech biolox femoral head.Postoperative diagnosis-failed left total hip arthroplasty due to polywear and vertical cup alignment, massive osteolysis in the acetabulum and proximal femur.Procedure: modular femoral head removed.Significant osteolysis in the proximal femur.Novation acetabular component was well fixed, catastrophic wear of the poly liner.Liner was removed, one screw was loose.Significant bone loss in the acetabulum, ilium and pubic osteolysis.Devices were trialed and implanted.Dressings were applied and the patient was transferred to recovery room in stable condition after reversal of anesthesia.Disposition- home with hhc and to have follow up visit 6 weeks post op.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, b5, d1, g1, h6: clinical code, component code, type of investigation and investigation findings.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Revision operative report.Patient was revised to competitor devices- dual mobility shell/dual mobility liner/metal revision shell and exactech biolox femoral head.Postoperative diagnosis-failed left total hip arthroplasty due to polywear and vertical cup alignment, osteolysis in the acetabulum and proximal femur.Procedure: modular femoral head removed.Significant osteolysis in the proximal femur.Novation acetabular component was well fixed, catastrophic wear of the poly liner.Liner was removed, one screw was loose.Significant bone loss in the acetabulum, ilium and pubic osteolysis.Devices were trialed and implanted.Dressings were applied and the patient was transferred to recovery room in stable condition after reversal of anesthesia.Disposition- home with hhc and to have follow up visit 6 weeks post op.There is no other information available.

Brand Name
NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15584739
Report Number1038671-2022-01294
Device Sequence Number2690193
Product Code LZO
UDI-Device Identifier10885862207029
UDI-Public10885862207029
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/20/2026
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2018
Device Catalogue Number132-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/25/2022
11/30/2023
12/18/2023
02/13/2026
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/09/2022
12/04/2023
12/19/2023
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale